Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

April 4, 2012Orange County, North Carolina

NWS Raleigh, NC issued this special weather statement at Apr 4, 2012, 4:03 PM EDT for Orange County, North Carolina. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2012, 4:03 PM EDT (20:03 UTC)
Expired
Apr 4, 2012, 5:00 PM EDT
In force
57 min
Issued by
NWS Raleigh, NC

County Orange County, NC

The radar

The Raleigh/Durham radar (KRAX), 60 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WWUS82 KRAH 042003
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
403 PM EDT WED APR 4 2012

NCZ023>025-040-042100-
ALAMANCE-CHATHAM-DURHAM-ORANGE-
403 PM EDT WED APR 4 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS ORANGE...DURHAM...CHATHAM
AND ALAMANCE COUNTIES THROUGH 500 PM EDT...

AT 402 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MEBANE...OR ABOUT 8 MILES WEST OF HILLSBOROUGH...MOVING SOUTHEAST AT
20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EFLAND...
HILLSBOROUGH...TEER...CARRBORO...CHAPEL HILL.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 164 AND 170.

THIS INCLUDES THE DURHAM FREEWAY BETWEEN EXITS 5 AND 16.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3619 7923 3593 7881 3586 7887 3586 7891
      3581 7892 3563 7909 3607 7939
TIME...MOT...LOC 2002Z 315DEG 18KT 3606 7923

$$

WSS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Apr 4, 3:30 PM EDT, 33 minutes earlier.

Area forecast discussion, Apr 4, 3:30 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT WED APR 4 2012

.SYNOPSIS...
A STRONG COLD FRONT PUSHES THROUGH THE REGION FROM THE NORTH TONIGHT
AND EARLY THURSDAY...BEING LOCATED ALONG OR JUST SOUTH OF THE SOUTH
CAROLINA BORDER THURSDAY AFTERNOON. LOW PRESSURE DEVELOPING ALONG
THE FRONT WILL MOVE OFF INTO THE ATLANTIC ON FRIDAY. HIGH PRESSURE
BUILDS IN FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 250 PM WEDNESDAY...

THE LATEST SURFACE ANALYSIS SHOWED A SURFACE FRONT LOCATED OVER FAR
SOUTHERN WEST VIRGINIA AND CENTRAL VIRGINIA...WITH SURFACE-BASED
INSTABILITY INCREASING ALONG THE FRONT AS LIFTED INDICES HAVE FALLEN
TO AROUND -5C WITH A SURFACE MOISTURE POOL STARTING TO TAKE SHAPE
JUST SOUTH OF THE FRONT NEAR THE VIRGINIA BORDER. SPC MESOANALYSIS
SHOWS THE 0-6KM SHEAR HAS INCREASED TO JUST OVER 30KT...AND SOUTH OF
THE FRONT AND ALONG A SURFACE TROUGH ANALYZED OVER THE FOOTHILLS...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED. IN THE
STEEPENING LAPSE RATES...AROUND 7C/KM FROM 1000-500MB THIS
AFTERNOON...EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO INCREASE
IN COVERAGE AND INTENSITY. MESOSCALE MODELS HAVE BEEN CONSISTENT IN
SHOWING A CLUSTER OR TWO OF THUNDERSTORMS PROGRESSING SOUTHEAST OVER
OR NEAR CENTRAL NORTH CAROLINA THROUGH THE EVENING HOURS...EXITING
AROUND 03Z IN THE COASTAL PLAIN. WITH SEVERE THUNDERSTORM WATCH 140
IN EFFECT UNTIL 10 PM OR 02Z...THE PRIMARY THREAT SHOULD BE DAMAGING
WINDS...ALTHOUGH WET-BULB ZERO HEIGHTS ARE LOW ENOUGH THAT LARGE
HAIL IS ALSO A THREAT. ALREADY...THERE HAS BEEN A REPORT OR TWO OF
SMALL HAIL...TO PEA SIZE...JUST WEST OF THE YADKIN RIVER.

LATE TONIGHT...THE 850MB FRONT PROGRESSES SOUTH TO NEAR THE VIRGINIA
BORDER AS THE SURFACE FRONT MOVES INTO THE SANDHILLS AND SOUTHERN
COASTAL PLAIN. OVERNIGHT LOWS TOWARD THE SOUTH CAROLINA BORDER MAY
ACTUALLY OCCUR AT OR JUST AFTER 12Z AS THE FLOW TURNS NORTHEAST
BEHIND THE FRONT OVERNIGHT. BUFR SOUNDINGS STABILIZE OVERNIGHT AND
DRY SOME IN THE MID- AND UPPER-LEVELS BEFORE MOISTENING TAKES PLACE
AGAIN LATE TONIGHT...BETWEEN 09Z AND 12Z. MAINTAINED A CHANCE FOR
SHOWERS OVERNIGHT WITH THE HIGHER CHANCES MAINLY ALONG AND NORTH OF
U.S. 64 CLOSER TO THE 850MB FRONT AND WHERE THE BUFR SOUNDINGS SHOW
THE BEST MID-LEVEL MOISTENING RENEWED LATE. OVERNIGHT LOWS...MID 50S
NEAR THE VIRGINIA BORDER TO LOWER 60S TOWARD THE SOUTH CAROLINA
BORDER.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 PM WEDNESDAY...

THE 850MB FRONT GRADUALLY MAKES PROGRESS SOUTH THURSDAY AND THURSDAY
NIGHT...BEING NEAR THE SOUTH CAROLINA BORDER BY THURSDAY EVENING.
JET SUPPORT ACTUALLY IMPROVES LATE THURSDAY AND THURSDAY EVENING...
WITH ALMOST A COUPLED JET STRUCTURE AT 250MB AS THE RIGHT ENTRANCE
REGION OF ABOUT A 95KT JET IS LOCATED JUST OFFSHORE OF VIRGINIA...
WHILE THE LEFT EXIT REGION IS OVER THE SOUTHEAST STATES. WITH
PRECIPITABLE WATER VALUES FROM 1.25 TO 1.5 INCHES...THERE WILL BE A
CHANCE OF SHOWERS JUST NORTH OF THE SURFACE FRONT AND ALONG THE
850MB BOUNDARY ON THURSDAY UNDER CONSIDERABLE CLOUDINESS. THE BEST
CHANCES THURSDAY COULD BE EARLY IN THE DAY...AND THEN AGAIN
DEVELOPING LATE...COINCIDENT WITH THE ADVECTION OF MID-LEVEL
MOISTURE ON BUFR SOUNDINGS. DECENT CHANCES FOR RAIN AND SHOWERS...IN
THE LIKELY RANGE...ARE FORECAST THURSDAY NIGHT AS THE 850MB FRONT IS
LOCATED NEAR THE SOUTH CAROLINA BORDER...AND WHERE THE GFS FORECASTS
AN 850MB LOW MOVING EAST ALONG THAT FRONT AND THE NAM ALSO PROVIDES
FOR ITS OVERALL HIGHEST QPF AND 850MB LIFT. DIFFLUENCE ALOFT SHOULD
ALSO INCREASE WITH THE APPROACHING MID-LEVEL LOW. WHILE
SURFACE-BASED CAPE SHOULD BE SOUTH OF CENTRAL NORTH CAROLINA...FOR A
BRIEF PERIOD VERY LATE THURSDAY AFTERNOON AND THURSDAY EVENING
ELEVATED INSTABILITY IS SUCH...PARTICULARLY ON THE KFAY BUFR
SOUNDING FROM THE NAM...THAT ELEVATED THUNDER IS POSSIBLE ESPECIALLY
FROM KAFP AND KRCZ EAST THROUGH FAYETTEVILLE INTO THE FAR SOUTHERN
COASTAL PLAIN. THE GFS IS SLOWER WITH DRYING THAN THE NAM...AND AS
SUCH WILL MAINTAIN LIKELY CHANCES FOR PRECIPITATION FOR ESSENTIALLY
THE ENTIRE NIGHT...WITH SOME DIMINISHING IN CHANCES VERY LATE TOWARD
SUNRISE. HIGHS ON THURSDAY SHOULD RISE ONLY 5 TO 10 DEGREES OR SO...
DESPITE THE NORTHEAST WIND HELPED BY CLOUDS NOT EXPECTED TO BE TOO
LOW...IN THE LOWER 60S TOWARD KIXA TO 70 TO 75 BY THE SOUTH CAROLINA
BORDER. OVERNIGHT THURSDAY...LOWS SHOULD BE IN THE MID 40S TO AROUND
50. -DJF

MODEL CONSENSUS CONTINUES TO INDICATE MORE RAPID DRYING ON FRIDAY AS
SURFACE LOW PRESSURE TAKES SHAPE OFFSHORE OF THE SC COAST... THEN
MOVES ON OUT TO SEA DURING THE DAY. CENTRAL NORTH CAROLINA WILL BE
ON THE BACK SIDE OF THE GRADUAL DEPARTING/WEAKENING SOUTHERN BRANCH
MID/UPPER LEVEL TROUGH AS IT GETS PICKED UP BY THE AMPLIFYING POLAR
TROUGH EXITING OFF THE NEW ENGLAND COAST FRIDAY. CLEARING SKIES ARE
NOW ANTICIPATED AS EARLY AS FRIDAY MORNING... SPREADING TO THE COAST
BY AFTERNOON. A GOOD CAA PATTERN WILL CONTINUE INTO THE AFTERNOON
WITH LOW LEVEL THICKNESSES SUPPORTING THE COOLER GUIDANCE EVEN WITH
SUNSHINE DURING THE AFTERNOON. HIGHS GENERALLY 60-66 EXPECTED.

FRIDAY NIGHT WILL BRING A CONCERN OF SCATTERED FROST FOR SOME PARTS
OF THE REGION. OF PARTICULAR INTEREST WILL BE THE CLIMATOLOGICALLY
COLDER AREAS OF THE PIEDMONT AND COASTAL PLAIN AWAY FROM URBAN
AREAS. CLEAR SKIES AND WINDS BECOMING LIGHT SUPPORT THE COLDER
GUIDANCE LOWS IN THE MID 30S TO AROUND 40... WITH THE COLDER
READINGS SUPPORTIVE OF SCATTERED FROST DEVELOPMENT. THIS WILL BE
MENTIONED IN THE HAZARDOUS WEATHER OUTLOOK.

FOR SATURDAY... HIGH PRESSURE WILL BE DOMINATE AS MOVES FROM THE
OHIO VALLEY TO THE MID-ATLANTIC SEABOARD. EXPECT MOSTLY SUNNY
CONDITIONS WITH SEASONABLE TEMPS IN THE 65-70 RANGE. -PWB

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 325 PM WEDNESDAY...

...POTENTIAL FROST/FREEZE ISSUES EARLY TO MID NEXT WEEK AS THE
PATTERN CONTINUES TO COOL...

AFTER VIEWING THE 12Z EC AND ENSEMBLE GUIDANCE AVAILABLE AT 305
PM... TO GO WITH THE REST OF THE EARLY ARRIVING 12Z GUIDANCE... IT
CONTINUES TO CONFIRM A VERY INTERESTING PATTERN CHANGE THAT HAS BEEN
TAKING PLACE IN THE PAST WEEK. THE UPPER AIR PATTERN CHANGE HAS BEEN
SUBTLE THUS FAR BUT IT HAS LED TO SURFACE COOLING ALONG THE EASTERN
SEABOARD IN THE PAST WEEK. THIS CHANGE MAY NOT BE SO SUBTLE IN THE
COMING WEEK TO 10 DAYS AS THE COOLING TREND EXPANDS OVER THE EASTERN
THIRD OF THE UNITED STATES.

IRONICALLY... AS WE ARE LEAVING THE WINTER SEASON GOING INTO
SPRING... THE TEMPERATURES HAVE BEEN COOLING SINCE LATE MARCH OVER
THE NEW ENGLAND STATES DOWN INTO THE MID-ATLANTIC STATES INCLUDING
NC. THIS COOLING TREND IS OWING TO THE CHANGE IN THE UPPER AIR FLOW
PATTERN THAT HAD BEEN PERSISTENT FOR MUCH OF THE WINTER SEASON. A
STRONG UPPER RIDGE WHICH HAS BEEN LOCKED IN PLACE BETWEEN GREENLAND
AND THE U.K. IS RETROGRADING BACK TOWARD EASTERN CANADA AND SHOULD
BE IN THAT LOCATION BY TUE-WED NEXT WEEK. THE TROUGH AXIS THAT HAS
BEEN LOCATED OUT IN THE WESTERN ATLANTIC OCEAN... IS FORECAST TO
RETROGRADE BACK TO A POSITION THAT SHOULD ALIGN FROM HUDSON BAY INTO
THE GREAT LAKES AND OHIO VALLEY FOR MUCH OF NEXT WEEK. THIS WILL
ALLOW THE DELIVERY OF MODIFIED POLAR AIR FROM CANADA SOUTHWARD
ACROSS THE GREAT LAKES... NEW ENGLAND... AND MID-ATLANTIC STATES
INCLUDING NC. A COUPLE OF SURFACE COLD FRONTS WILL BE THE LEADING
EDGE OF THE COOLER AIR MASSES... ONE PASSAGE EXPECTED LATE SUNDAY...
FOLLOWED BY A MORE IMPORTANT BOUNDARY MONDAY AFTERNOON OR EVENING.

THE FROST AND POSSIBLY FREEZE POTENTIAL WILL RISE FOR NEXT WEEK
GIVEN THIS CRITICAL PATTERN CHANGE WHICH ALLOWS MODIFIED POLAR AIR
TO SURGE INTO THE REGION. THE EXACT NIGHTS THAT WILL BE CRITICAL
NIGHTS FOR FROST/FREEZE POTENTIAL ARE TOO EARLY TO PIN-DOWN AT THIS
TIME DUE TO THE DISAGREEMENT ON THE TIMING OF SPECIFIC FEATURES THAT
WILL BE ASSOCIATED WITH THE TROUGH ALOFT NEXT WEEK. HOWEVER... THIS
COOL DOWN COMES AT A CRITICAL TIME FOR OUR AGRICULTURAL AND OTHER
WEATHER PARTNERS THAT HAVE BEGUN SPRING PLANTINGS ETC... PREPARATIONS
SHOULD BE MADE NOW FOR THE EXPECTED COLD SPELL NEXT WEEK.

THE INCREASING FROST/FREEZE POTENTIAL FRIDAY NIGHT... AND ALSO FOR
NEXT WEEK WILL BE MENTIONED IN THE HAZARDOUS WEATHER OUTLOOK.

SENSIBLE WEATHER WILL INCLUDE...

A SLIGHT CHANCE OF SHOWERS WITH THE AFOREMENTIONED COLD FRONTAL
PASSAGES... OTHERWISE MOSTLY CLEAR AT NIGHT AND PARTLY SUNNY DURING
THE AFTERNOONS THIS WEEKEND INTO MID NEXT WEEK. LOWS MID 30S TO
LOWER 40S. (SAT AND TUE-WED MORNINGS ARE TARGET MORNINGS FOR THE
HIGHEST FROST POTENTIAL) WHEN LOWS OF 30-35 WILL BE POSSIBLE.
MORNINGS HIGHS GENERALLY IN THE 60S (LOWER TO MID 70S SUNDAY)... AND
SOME 50S IN THE NW-N ZONES BY WED.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 150 PM WEDNESDAY...

PRIMARY IMPACT THROUGH THE 18Z VALID TAF PERIOD WILL BE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS. ALREADY DURING THE EARLY
AFTERNOON SHOWERS WERE DEVELOPING CLOSER TO THE HIGHER ELEVATIONS
AND THE COLD FRONT...AND THESE SHOULD CONTINUE TO DEVELOP AND
INCREASE IN COVERAGE AS THEY MOVE SOUTHEAST DURING THE AFTERNOON.
EXPECT AT ALL TAF SITES POTENTIALLY FOR LOCALLY GUSTY WINDS WITH ANY
THUNDERSTORM AT OR ABOVE 30KT...WITH BRIEFLY IFR CONDITIONS. SUCH
CONDITIONS SHOULD DIMINISH BY 03Z IN CENTRAL NORTH CAROLINA.
OVERNIGHT INTO EARLY THURSDAY...WINDS WILL QUICKLY VEER TO NORTHEAST
BEHIND A COLD FRONT...WITH PATCHY RAIN EXPECTED UNDER CONSIDERABLE
CLOUDS IN THE VFR RANGE.

BEYOND THE 18Z VALID TAF PERIOD...A COLD FRONT WILL LIE JUST SOUTH
OF CENTRAL NORTH CAROLINA BY MID-MORNING THURSDAY. THUNDERSTORMS MAY
DEVELOP ALONG AND NEAR THE FRONT LATE THURSDAY AFTERNOON AND
EVENING...POSSIBLY GETTING CLOSE TO KFAY BUT LIKELY REMAINING JUST
SOUTH OF THERE. BEST POTENTIAL FOR IFR LOW CLOUDS WILL BE THURSDAY
NIGHT INTO EARLY FRIDAY...AND THEN PARTICULARLY TOWARD KFAY...AND
EXPECT THE LIKELIHOOD OF RAIN THURSDAY NIGHT. CONDITIONS GRADUALLY
IMPROVE FRIDAY INTO SATURDAY...WITH PREDOMINANT VFR CONDITIONS OVER
THE WEEKEND INTO EARLY NEXT WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DJF
NEAR TERM...DJF
SHORT TERM...DJF/BADGETT
LONG TERM...BADGETT
AVIATION...DJF
Hazardous weather outlook, Apr 4, 3:20 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT WED APR 4 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-051845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
320 PM EDT WED APR 4 2012

...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY.

SCATTERED FROST WILL BE POSSIBLE SATURDAY MORNING... MAINLY NORTH OF
HIGHWAY 64 AS LOWS DIP INTO THE MID 30S IN THE RURAL AREAS OF THE
NORTHERN PIEDMONT AND COASTAL PLAIN.

A FROST OR FREEZE WILL BE POSSIBLE AGAIN BY THE MIDDLE OF NEXT WEEK
AS A COLD UPPER TROUGH BUILDS OVER THE REGION. THE MAIN MORNING OF
CONCERN APPEARS TO BE WEDNESDAY WHEN LOWS IN THE LOWER TO MID 30S
ARE CURRENTLY EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE LATE
EVENING HOURS. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS
IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND
WARNINGS.

PWB/DJF/KRR

In the hours before

Special weather statement, Apr 4, 2:32 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
232 PM EDT WED APR 4 2012

NCZ021-041930-
FORSYTH-
232 PM EDT WED APR 4 2012

...STRONG THUNDERSTORMS WILL MOVE INTO WESTERN FORSYTH COUNTY AROUND
245 PM EDT...

AT 228 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS STRETCHING FROM PILOT MOUNTAIN SOUTHWEST ACROSS
YADKINVILLE TO UNION GROVE...MOVING EAST AT 15 MPH. THEY WILL REACH
WESTERN FORSYTH COUNTY BY 245 PM...AND WINSTON SALEM AFTER 300 PM.

LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE...DONNAHA...HUNTSVILLE...RURAL HALL...STANLEYVILLE...
PFAFFTOWN...CLEMMONS...AND WINSTON SALEM.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3612 8050 3612 8046 3614 8044 3621 8045
      3622 8044 3626 8046 3626 8018 3598 8042
      3602 8042 3606 8047 3604 8050 3609 8052
TIME...MOT...LOC 1828Z 269DEG 14KT 3639 8042 3599 8077

13
Special weather statement, Apr 4, 3:04 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
304 PM EDT WED APR 4 2012

NCZ022>024-042000-
ALAMANCE-GUILFORD-ORANGE-
304 PM EDT WED APR 4 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS ORANGE...GUILFORD AND
ALAMANCE COUNTIES THROUGH 400 PM EDT...

AT 303 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF UNION RIDGE...OR ABOUT OVER CAMP SPRINGS...MOVING
SOUTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...UNION RIDGE...
PLEASANT GROVE...HAW RIVER...MEBANE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3624 7896 3623 7895 3614 7897 3598 7901
      3585 7953 3625 7970
TIME...MOT...LOC 1903Z 318DEG 13KT 3627 7945

KRR
Local storm report, Apr 4, 3:21 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
321 PM EDT WED APR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             2 S ROXBORO             36.37N  78.98W
04/04/2012  E0.25 INCH       PERSON             NC   FIRE DEPT/RESCUE

            QUARTER INCH HAIL REPORTED AT THE INTERSECTION OF U.S.
            158 AND U.S. 501

&&

EVENT NUMBER RAH1200168

MCLAMB
Special weather statement, Apr 4, 3:30 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT WED APR 4 2012

NCZ008>010-026-041-042030-
FRANKLIN-GRANVILLE-VANCE-WAKE-WARREN-
330 PM EDT WED APR 4 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WARREN...WAKE...
VANCE...GRANVILLE AND FRANKLIN COUNTIES THROUGH 430 PM EDT...

AT 328 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER FRANKLINTON...OR ABOUT 9 MILES WEST OF
LOUISBURG...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS IMPACTED INCLUDE...LOUISBURG...BUNN...HENDERSON...
LOUISBURG...PURNELL AND WAKE FOREST.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3642 7791 3576 7836 3574 7840 3599 7871
      3603 7871 3603 7875 3607 7875 3607 7879
      3609 7879 3655 7845 3655 7790
TIME...MOT...LOC 1928Z 302DEG 10KT 3613 7844

KRR
Special weather statement, Apr 4, 3:31 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
331 PM EDT WED APR 4 2012

NCZ021>023-038-039-042030-
ALAMANCE-DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
331 PM EDT WED APR 4 2012

...A BAND OF SHOWERS WITH ISOLATED STRONG THUNDERSTORMS WILL MOVE
ACROSS NORTHERN RANDOLPH...GUILFORD...SOUTHEAST FORSYTH... AND
NORTHERN DAVIDSON COUNTIES THROUGH 430 PM EDT...

AT 330 PM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS AND
ISOLATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALTAMAHAW
TO SUMMERFIELD TO MIDWAY...OR ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF CAMP SPRINGS TO 10 MILES NORTH OF GREENSBORO TO 7 MILES
SOUTH OF WINSTON-SALEM...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE SHOWERS AND STORMS
INCLUDE...MIDWAY...WELCOME...LAKE
TOWNSEND...LEXINGTON...GREENSBORO...HIGH POINT.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 102 AND 131.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3583 8047 3584 8043 3586 8042 3585 8039
      3589 8042 3589 8037 3596 8038 3599 8043
      3602 8043 3626 7994 3625 7949 3587 7949
      3582 7964 3582 8000 3579 8048
TIME...MOT...LOC 1930Z 294DEG 12KT 3621 7950 3622 7983
          3600 8028

WSS
Special weather statement, Apr 4, 4:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
403 PM EDT WED APR 4 2012

NCZ023>025-040-042100-
ALAMANCE-CHATHAM-DURHAM-ORANGE-
403 PM EDT WED APR 4 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS ORANGE...DURHAM...CHATHAM
AND ALAMANCE COUNTIES THROUGH 500 PM EDT...

AT 402 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MEBANE...OR ABOUT 8 MILES WEST OF HILLSBOROUGH...MOVING SOUTHEAST AT
20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EFLAND...
HILLSBOROUGH...TEER...CARRBORO...CHAPEL HILL.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 164 AND 170.

THIS INCLUDES THE DURHAM FREEWAY BETWEEN EXITS 5 AND 16.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3619 7923 3593 7881 3586 7887 3586 7891
      3581 7892 3563 7909 3607 7939
TIME...MOT...LOC 2002Z 315DEG 18KT 3606 7923

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:48 PM EDTSpecial Weather StatementRAHDavidson, Guilford, Randolph57 min
Apr 3, 11:16 PM EDTSpecial Weather StatementRAHAnson29 min
Apr 3, 11:46 PM EDTSpecial Weather StatementRAHAnson, Richmond59 min
Apr 4, 12:37 AM EDTSpecial Weather StatementRAHRichmond, Scotland38 min
Apr 4, 7:46 AM EDTSpecial Weather StatementRAHEdgecombe29 min
Apr 4, 2:17 PM EDTSpecial Weather StatementRAHPerson43 min
Apr 4, 2:32 PM EDTSpecial Weather StatementRAHForsyth58 min
Apr 4, 3:04 PM EDTSpecial Weather StatementRAHAlamance, Orange56 min
Apr 4, 3:30 PM EDTSpecial Weather StatementRAHFranklin, Vance, Warren60 min
Apr 4, 3:31 PM EDTSpecial Weather StatementRAHGuilford59 min
Apr 4, 4:18 PM EDTSpecial Weather StatementRAHEdgecombe, Nash57 min
Apr 4, 4:23 PM EDTSpecial Weather StatementRAHHalifax67 min
Apr 4, 4:30 PM EDTSpecial Weather StatementRAHAlamance, Orange60 min
Apr 4, 4:36 PM EDTSpecial Weather StatementRAHChatham24 min
Apr 4, 4:39 PM EDTSpecial Weather StatementRAHFranklin66 min
Apr 4, 5:11 PM EDTSpecial Weather StatementRAHRandolph64 min
Apr 4, 5:28 PM EDTSpecial Weather StatementRAHNash, Wilson62 min
Apr 4, 6:14 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Wilson31 min
Apr 4, 7:30 PM EDTSpecial Weather StatementRAHCumberland, Sampson60 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.